| Catalog Number |
223000009 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/02/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
This instrument is composed of 1 part.The instrument contains a broken tip.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received: this instrument is composed of 1 part.The instrument contains a broken tip as per the images attached.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.The product was not returned to depuy synthes, however photos were provided for review.See attachment (image.Jpg and image (1).Jpg).The photo investigation revealed st apg sizer pin guide 48+3 had the tip broken, and signs of wear were observed on device surface.Since the device have 12 years of usage, it's reasonable to conclude that damage happened due to repeated use along the years.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the st apg sizer pin guide 48+3 would contribute to the complained device issue.Based on the investigation findings, a potential cause is traced to an end of life problem, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received: this instrument is composed of 1 part.The instrument contains a broken tip as per the images attached.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed st apg sizer pin guide 48+3 had the tip broken, and signs of wear were observed on device surface.Since the device have 12 years of usage, it's reasonable to conclude that damage happened due to repeated use along the years.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the st apg sizer pin guide 48+3 would contribute to the complained device issue.Based on the investigation findings, a potential cause is traced to an end of life problem, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: this instrument is composed of 1 part.The instrument contains a broken tip as per the images attached.The product was returned to depuy synthes for evaluation.Visual inspection revealed the tip broken from the st apg sizer pin guide 48+3.Broken fragment was returned for evaluation.Additionally, device exhibits signs of heavy usage.Since the device have 12 years of usage, it's reasonable to conclude that damage happened due to repeated use along the years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the st apg sizer pin guide 48+3 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to an end-of-life problem, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.